Dr. Heather Russell
Assistant Professor of Mathematics
Profile
Presentations

Dehn coloring and the dimer model for knots, AMS Sectional, Chicago, IL (October 2015).
 
Dehn coloring and the dimer model for knots, Colloquium Talk, James Madison University (September 2015).
 
Knot coloring: A diagrammatic approach to algebraic invariants, MAA Mathfest, Washington D.C. (August 2015).

Which graphs are coloring graphs? CURM/MAA Intermountain Section Meeting Keynote Address, Salt Lake City, UT (March 2015).

Classifying coloring graphs, Joint Mathematics Meetings, San Antonio, TX (January 2015).

Which graphs are coloring graphs?, Colloquium Talk, Vassar College (December 2014).

An oriented skein module proof of the Frohman-Gelca formula, AMS Sectional, UMBC, Baltimore, MD (March 2014).

Knots, webs, and the symmetric group, Colloquium Talk, US Naval Academy (March 2014).

sl4 web combinatorics, Joint Mathematics Meetings, Baltimore, MD (January 2014).

An oriented skein module proof of the Frohman-Gelca formula, AMS Sectional, Washington University, St. Louis (October 2013).
 
Oddification of Springer variety cohomology, Conference on Higher Structures, China (August 2012).

Oddification of Springer variety cohomology, Moab Topology Conference, Moab, UT (May 2012).

Series of 5 talks on Springer varieties and knot theory, East China Normal University, Shanghai, China (May 2012).

Springer varieties and knot theory, Laboratoire PPS Seminar talk, L’ Universite Paris Diderot, Paris, France (June 2011).

A twisted dimer model for knots, Knots in Poland, Bedlewo, Poland (July 2010).

Two-row Springer varieties, XIX Oporto Meeting on Geometry, Topology and Physics, Faro, Portugal (July 2010).

Springer varieties from a topological perspective, MSRI (January 2010).   

Publications
Articles
Chebyshev polynomials and the Frohman-Gelca formula, with Hoel Queffelec, 2014, Journal of Knot Theory and its Ramifications, arXiv: 1403.3716 .
An explicit bijection between semistandard tableaux and non-elliptic sl3 webs, Journal of Algebraic Combinatorics 38.4 (2013): 851-862, arXiv:1204.1037.
Oddification of the cohomology of type A Springer varieties, with Aaron D. Lauda, 2012, International Math Research Notices, arXiv:1203.0797.
A reduced set of moves on one-vertex ribbon graphs coming from links, with Abernathy, Armond, Cohen, Dasbach, Manuel, Penn, and Stoltzfus, Proc. Amer. Math. Soc. 142 (2014), 737-752,
arXiv:1112.5172.
A twisted dimer model for knots, with Moshe Cohen and Oliver Dasbach, Fundamenta Mathematicae 225 (2014), 57-74, arXiv: 1010.5228.
A topological construction for all two-row Springer varieties, Pacific J. Math 253(1): 221-255, 2011, arXiv: 1007.0611.
Springer representations on the Khovanov Springer varieties, with Julianna Tymoczko, Math. Proc. Cambridge Philos. Soc. 151:59-81, 2011, arXiv: 0811.0650v1.
Additional Publications
The Robinson-Schensted correspondence and A2-web bases, with Matthew Housley and Julianna S. Tymoczko, 2014, Journal of Algebraic Combinatorics, arXiv: 1307.6487.

Education
Ph.D., University of Iowa 2009
Mathematics
B.A., Washington College 2003
Mathematics and Computer Science
Contact Information
(804) 289-8086
Areas of Expertise
Geometric topology
Knot invariants
Categorification
Diagrammatic algebra
Combinatorics
Graph theory
Connections to representation theory
Broadening representation in STEM fields